Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have strep throat. Took antibiotic. Started getting cramps in leg and mild fever. What to do?

Answered by
Dr.
Dr. Naveen Kumar

ENT Specialist

Practicing since :2001

Answered : 2402 Questions

default
Posted on Mon, 17 Dec 2012 in Ear, Nose and Throat Problems
Question: I'm worried went to the doctor yesterday got antibiotics have strep throat the doctor said after taking the antibiotics at night got cramps in my legs in my arms up and down my whole body my temp. was hot cold.hot cold started throwing up and now I feel worse this morning what do I do please help do.I go.back to the doctor or er ..my throat wasn't sore it just was swollen and felt thick lol now have stuffy noes and cough ans just feel.like the antibiotics aren't working help what do I do
doctor
Answered by Dr. Naveen Kumar 19 minutes later
Hi

Thanks for the query

After going through your description I do feel you are suffering from acute sinusitis and pharyngitis.

During nasal congestion, because of which there will be blockage of the sinus opening leading to stagnation of the secretions in the sinus and increased viscosity. Stagnation of the secretions gives rise to headache and nasal infection. When the infected secretions trickle down into the throat it can cause irritation of the throat, followed by cough and difficulty in swallowing.

When the infection is acute there will be associated fever, headache, cough, throat pain, difficulty in breathing, etc.

The cramps could be due to drug reaction. Report this to your doctor and request him to change the antibiotic for you.

Meanwhile you can try the following:
1. Drink plenty of warm water – this helps in improving the blood circulation, keeping the mucosa moist and relief from pain
2. Try taking antibiotic such as a combination of amoxicillin and clavulanic acid or cefuroxime. Presuming these are not the ones prescribed to you, as there is no mention of the antibiotics taken.
3. Try taking anti-inflammatory medicines such as diclofenac or ibuprofen for the relief of pain.
4. Use saline nasal spray followed by steam inhalation 3-4 times a day - this helps in removing the thick secretions from the sinuses and thus reduces the nasal block
5. Also, avoid smoking/chilled food & beverages/alcohol/coffee till you recover

Hope I have answered your queries; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar 2 minutes later
am I contagious
should I call into work today or am I fine to.go in cuz he never said if I was contagious or not and.I dont want to get others sick
doctor
Answered by Dr. Naveen Kumar 19 minutes later
Hi

Thanks for writing back

The initial phases of upper respiratory tract infections will be usually contagious, but it is not a very serious issue. Please follow my advice as discussed in the previous response and you will recover soon.

Above all, I would suggest you to remain indoors and take rest till you recover completely. Wish you good health and good luck.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar 2 minutes later
thank u soo much for helping me Dr. XXXXXXX XXXXXXX N. I'm so greatful and I will follow ur advice.thanks again
doctor
Answered by Dr. Naveen Kumar 13 minutes later
Hi

Welcome back

I wish you good health. All the best.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Ibuprofen

doctor1 MD

I am having sever stomach pain, it started several weeks ago and has gotten gradually worse. I have no insurance, so I went to the county hospital last week. Once in the emergency room, they ran blood tests to check for H-pilori bacteria. Those were negative. They sent me home with antacids. I went back and the doctor told me I was a drug addict and binge drinker. This was what I get for that. I don t understand the closed mindedness. I don t do either. Never have, although I understand their typical patient. However, I am not one of those, I just have to herd with the cattle at county. I have chronic heart burn, and acid reflux. I most likely take more ibuprofen than I should(historically) and have stopped in the last month after learning more about the side effects. I am highly stressed and have patches of hair falling out on my beard, and head for the last 4 years now. More than likely these are contributors to this problem. Now I am in more pain, and throwing up small amounts of blood. Should I go back to ER? Demand CT, and scope of my stomach? What do I do?

doctor1 MD

Hi, I am 30 years old. I have been more and more swollen for the past week and tonight is unbearable. Tylenol and ibuprofen aren t helping much. I m so drained and tired but have trouble sleeping at night. I m also catching myself snapping and frustrated. And a mild headache just nagging in the back ground for 3 days. What could be wrong with me? What can I do or try that may help?

doctor1 MD

I DO NOT have pain/buring/stinging voiding but I am voiding large amounts frequently at times. The other day I swear I voided 500mLs every 30 minutes at least. I am getting a pressure in my pelvic region at times that is painful and makes me feel the need to empty my bladder but I dont have anything in my bladder to void. Trying seems to help relieve some of the discomfort. Sometimes when I get this pain which had a rapid onset I then get rapid abodominal bloating that goes away shortly after, anywhere up to an hour. I am getting pelvic region pain after sex of late and had 10/10 pain in my back on the left hand side probably between the top of my hip and bottom of my rib cage a few days ago that was relieved with ibuprofen and paracetamol. Urinalysis showed SG 1.025, pH 5.5 and Leucocytes small. What might be causing this?

doctor1 MD

shins and ankles hurt it started as stiffness in the ankles when I woke up two weeks ago and once I started moving around I was okay now my shins and ankles hurt all the time it is getting hard to walk and sleep cause of the pain I have tried tylenol and ibuprofen both don t work anymore should I go in for it or wait it out and what might it be

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...